Alert archive / Louisiana / Special Weather Statements in 2018

Special Weather Statement, NWS Shreveport, LA

August 17, 2018Grant Parish, LaSalle Parish, Louisiana

NWS Shreveport, LA issued this special weather statement at Aug 17, 2018, 8:21 PM CDT for Grant Parish, LaSalle Parish, Louisiana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 17, 2018, 8:21 PM CDT (01:21 UTC)
Expired
Aug 17, 2018, 9:00 PM CDT
In force
39 min
Issued by
NWS Shreveport, LA

Counties Grant Parish, LA, LaSalle Parish, LA

The radar

The Ft Polk radar (KPOE), 58 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 1.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2018-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1563 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2018-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1563 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
1231 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

341 
WWUS84 KSHV 180121
SPSSHV

Special Weather Statement
National Weather Service Shreveport LA
821 PM CDT FRI AUG 17 2018
 
LAZ020-022-180200-
La Salle LA-Grant LA-
821 PM CDT FRI AUG 17 2018

...SIGNIFICANT WEATHER ADVISORY FOR GRANT AND CENTRAL LA SALLE
PARISHES UNTIL 900 PM CDT...

At 820 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Wallace Ridge to 11 miles northeast of
Colfax. Movement was south at 12 mph.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Alexandria, Jena, Colfax, Midway, Pollock, Dry Prong, Nebo, Rogers,
Catahoula Lake, Bentley, Lake Iatt, Fishville and Williana.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3138 9212 3142 9216 3147 9216 3148 9218
      3139 9263 3139 9266 3141 9267 3140 9269
      3141 9270 3142 9268 3143 9269 3145 9268
      3145 9271 3147 9271 3147 9269 3151 9271
      3171 9268 3173 9201 3137 9201
TIME...MOT...LOC 0120Z 357DEG 13KT 3168 9178 3166 9260 

$$

24

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Aug 17, 6:25 PM CDT, 1 hour 56 minutes earlier.

Area forecast discussion, Aug 17, 6:25 PM CDT, 1 hour 56 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
625 PM CDT Fri Aug 17 2018

.AVIATION...
Currently dealing with TS or VCTS at the SHV/MLU terminals and
this will continue for a couple hours or so this evening before we
see a quick diminishing trend on convective coverage and
intensity. Otherwise, we should see VFR conditions prevailing
through the remainder of the overnight hours.

Growing cu field on store for Saturday and have introduced VCTS
once again from 18z until the end of the TAF period at the TXK/ELD
and MLU terminals. Isolated TSRA will be possible at the SHV
terminal as well but coverage will not warrant a mention for Sat
in this taf package.

Outside of convection, expect a general SSW wind overnight less
than 10kts with SW winds prevailing for Saturday with speeds
ranging between 6-12kts.

13

&&

.PREV DISCUSSION... /issued 325 PM CDT Fri Aug 17 2018/

SHORT TERM.../Tonight through Saturday Night/
Upper ridge remains centered over the Desert SW, extending nwd
into the Rockies/wrn Plains. Upper low over the srn Great Lakes
region providing disturbed nwly flow aloft across much of the
Mid/Lower MS River Valley. One such disturbance is currently
generating widespread tstms across srn AR, and at least some
portion of these will move swd into our region along an outflow
boundary during the next few hours. Most model output, including
the HRRR, keeps much of the convection skirting just e of our
region this aftn and with another round overnight.

Tstms will remain possible, especially across our nern areas,
during the day Saturday, as another impulse rounds the upper low.
Cold front associated with the upper low will push swd into our
region late Saturday aftn/evening, providing a focus for
additional convective development overnight Saturday night,
especially as a shortwave riding over the ridge approaches from
the nw.

As for temps in the short term, have maintained a guidance/persistence
hybrid, with temps slightly cooler across our nrn and ern areas
where convection and cloud cover are likely to play a role. Heat
index values generally 100-105 degrees will be common Saturday
aftn, and some areas may even exceed 105 briefly. Sporadic
coverage and the brevity of these higher heat index values will
preclude the issuance of a Heat Advisory attm.

/12/

LONG TERM.../Sunday through Thursday Night/

Gradual cooling trend expected on Sunday and Monday as upper-
ridge shifts west. On Sunday, parts of east Texas along the
eastern periphery of the ridge will still experience high
temperatures in the mid 90s with portion of north Louisiana in the
lower 90s. Additionally, a weak frontal boundary across the
Ozarks will generate enough cloud-cover and convection to limit
high temperatues to the mid to upper 80s across these areas.

Cooling trend to continue into Monday as precipitation becomes more
widespread as surface front and broad upper-trough shift east across
the region. High temperatures on Monday forecast to climb into the
low to mid 90s areawide with the exception of the upper 80s north of
I-30.

Precipitation to end from the northwest on Monday night into Tuesday
as surface high and upper-ridge rebuild across the region. Dry
conditions expected from Tuesday through Thursday with high
temperatures forecast to range from the mid 80s to lower 90s each
day with lows in the upper 60s to around 70.

/05/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  79  97  76  95 /  20  20  40  30
MLU  77  93  75  92 /  40  40  40  50
DEQ  73  91  73  88 /  50  30  30  60
TXK  77  93  75  90 /  30  30  30  60
ELD  75  93  75  91 /  60  40  40  60
TYR  78  98  77  95 /  10  20  20  20
GGG  78  98  76  96 /  20  20  30  20
LFK  75  96  76  96 /  10  20  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

05/12/13
Hazardous weather outlook, Aug 17, 7:08 AM CDT, 13 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
708 AM CDT Fri Aug 17 2018

ARZ050-051-059>061-070>073-LAZ001>006-012>014-021-OKZ077-TXZ096-
097-112-181100-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-Bienville-
Jackson-Ouachita-Caldwell-McCurtain-Red River-Bowie-Cass-
708 AM CDT Fri Aug 17 2018

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma and northeast Texas.
.DAY ONE...Today and Tonight...

Showers and thunderstorms will be increasing during the
afternoon. Storms will be capable of producing gusty winds to
near 30 MPH, locally heavy rainfall with amounts to near one half
to one inch per hour and deadly lightning. An isolated strong to
severe thunderstorm could develop during the afternoon and evening
during maximum heating with strong damaging winds possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Showers and thunderstorms will increase in areal coverage
and intensities through the weekend and especially
for the start to the work week and through Tuesday night
and early Wednesday with the approach and passage of a cold front.
Strong to severe storms with locally heavy rainfall, strong and
damaging winds and isolated large hail will be possible Monday
and Tuesday.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters will not be needed through
tonight.

LAZ010-011-017>020-022-TXZ108>111-124>126-136>138-149>153-165>167-
181100-
De Soto-Red River-Sabine-Natchitoches-Winn-Grant-La Salle-
Franklin-Titus-Camp-Morris-Wood-Upshur-Marion-Smith-Gregg-
Harrison-Cherokee-Rusk-Panola-Nacogdoches-Shelby-Angelina-
San Augustine-
708 AM CDT Fri Aug 17 2018

This Hazardous Weather Outlook is for portions of north central
Louisiana, northwest Louisiana, east Texas and northeast Texas.

.DAY ONE...Today and Tonight...

Showers and thunderstorms will be possible mainly during the
afternoon and evening. No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Showers and thunderstorms will increase in areal coverage
and intensities through the weekend and especially
for the start to the work week and through Tuesday night
and early Wednesday with the approach and passage of a cold front.
Strong to severe storms with locally heavy rainfall, strong and
damaging winds and isolated large hail will be possible Monday
and Tuesday.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters will not be needed through tonight.

06

In the hours before

Special weather statement, Aug 17, 5:49 PM CDT, 2 hours 32 minutes before
Special Weather Statement
National Weather Service Shreveport LA
549 PM CDT FRI AUG 17 2018

LAZ013-014-021-172315-
Caldwell LA-Ouachita LA-Jackson LA-
549 PM CDT FRI AUG 17 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CALDWELL...
SOUTHEASTERN JACKSON AND SOUTHWESTERN OUACHITA PARISHES UNTIL 615 PM
CDT...

At 548 PM CDT, Doppler radar was tracking a strong thunderstorm 17
miles southeast of Ruston. This storm was nearly stationary.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Chatham, Eros, Luna, Vixen and Lapine.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3239 9256 3243 9221 3220 9218 3216 9255
TIME...MOT...LOC 2248Z 347DEG 4KT 3234 9244

24
Special weather statement, Aug 17, 5:50 PM CDT, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Shreveport LA
550 PM CDT FRI AUG 17 2018

LAZ002-003-012-172315-
Bossier LA-Bienville LA-Webster LA-
550 PM CDT FRI AUG 17 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WEBSTER...NORTHWESTERN
BIENVILLE AND EAST CENTRAL BOSSIER PARISHES UNTIL 615 PM CDT...

At 550 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sibley, or 7 miles southwest of Minden, moving southwest at 5 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Minden, Ringgold, Sibley, Doyline, Dubberly, Dixie Inn, Heflin, Noles
Landing, Lake Bistineau North, Plum Orchard Landing, Ogden and
Curtis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3263 9336 3255 9316 3232 9327 3248 9353
TIME...MOT...LOC 2250Z 042DEG 6KT 3252 9334

24
Special weather statement, Aug 17, 5:57 PM CDT, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Shreveport LA
557 PM CDT FRI AUG 17 2018

LAZ001-002-172330-
Bossier LA-Caddo LA-
557 PM CDT FRI AUG 17 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CADDO AND SOUTH
CENTRAL BOSSIER PARISHES UNTIL 630 PM CDT...

At 557 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Bossier City. This storm was nearly stationary.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Shreveport, Bossier City, Fosters, Taylortown, Elm Grove, Robson,
Forbing, Sligo, Barksdale Air Force Base and Red Chute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3227 9356 3230 9364 3232 9366 3232 9369
      3233 9370 3232 9371 3233 9374 3234 9375
      3235 9377 3234 9378 3236 9384 3257 9365
      3246 9350
TIME...MOT...LOC 2257Z 012DEG 3KT 3240 9367

24
Special weather statement, Aug 17, 7:20 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Shreveport LA
720 PM CDT FRI AUG 17 2018

LAZ001-010-180045-
De Soto LA-Caddo LA-
720 PM CDT FRI AUG 17 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DE SOTO AND
SOUTHWESTERN CADDO PARISHES UNTIL 745 PM CDT...

At 719 PM CDT, Doppler radar was tracking a strong thunderstorm over
Stonewall, or 12 miles south of Shreveport. This storm was nearly
stationary.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Stonewall, Keachi, Gloster, Kickapoo, Keithville and Reeds Store.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3237 9387 3231 9369 3211 9374 3225 9401
TIME...MOT...LOC 0019Z 030DEG 3KT 3229 9381

24
Special weather statement, Aug 17, 7:27 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service Shreveport LA
727 PM CDT FRI AUG 17 2018

LAZ020-022-180100-
La Salle LA-Grant LA-
727 PM CDT FRI AUG 17 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GRANT AND LA SALLE
PARISHES UNTIL 800 PM CDT...

At 727 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Olla, or 22 miles south of Columbia, moving south
at 10 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Jena, Olla, Midway, Urania, Tullos, Georgetown, Zenoria and Rochelle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3161 9243 3180 9237 3180 9236 3181 9236
      3182 9234 3185 9233 3185 9234 3186 9232
      3189 9233 3189 9232 3191 9231 3192 9201
      3162 9201
TIME...MOT...LOC 0027Z 017DEG 10KT 3180 9219

24
Special weather statement, Aug 17, 8:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
821 PM CDT FRI AUG 17 2018

LAZ020-022-180200-
La Salle LA-Grant LA-
821 PM CDT FRI AUG 17 2018

...SIGNIFICANT WEATHER ADVISORY FOR GRANT AND CENTRAL LA SALLE
PARISHES UNTIL 900 PM CDT...

At 820 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Wallace Ridge to 11 miles northeast of
Colfax. Movement was south at 12 mph.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Alexandria, Jena, Colfax, Midway, Pollock, Dry Prong, Nebo, Rogers,
Catahoula Lake, Bentley, Lake Iatt, Fishville and Williana.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3138 9212 3142 9216 3147 9216 3148 9218
      3139 9263 3139 9266 3141 9267 3140 9269
      3141 9270 3142 9268 3143 9269 3145 9268
      3145 9271 3147 9271 3147 9269 3151 9271
      3171 9268 3173 9201 3137 9201
TIME...MOT...LOC 0120Z 357DEG 13KT 3168 9178 3166 9260

24

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 6:54 PM CDTSpecial Weather StatementSHVNacogdoches36 min
Aug 17, 7:20 PM CDTSpecial Weather StatementSHVDe Soto25 min
Aug 17, 7:27 PM CDTSpecial Weather StatementSHVLaSalle33 min
Aug 18, 4:39 PM CDTSpecial Weather StatementSHVCaldwell36 min
Aug 18, 5:36 PM CDTSpecial Weather StatementSHVCaddo24 min
Aug 18, 6:10 PM CDTSpecial Weather StatementSHVOuachita20 min
Aug 18, 6:43 PM CDTSpecial Weather StatementSHVCaldwell32 min
Aug 18, 6:53 PM CDTSpecial Weather StatementSHVJackson22 min
Aug 18, 6:59 PM CDTSevere Thunderstorm WarningSHVCaldwell, Winn31 min

Nearby

Special Weather Statements in Louisiana, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.